Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Less Bleeding

09/30/2009

Question:

Hi, I am 25 years old and married. I have been married for 9 months and I use birth control pills. I use them in breaks. I am studying. Therefore whenever I get vacation I visit my husband. During that span (vacation time) I use birth control pills. Since past two menstrual cycles, I am bleeding very less. I use to get bleeding for about 5 days and now it`s only for 2-3 days. Only on second day I get cloths and other days I do not bleed a lot. Infact I hardly get bleeding. It`s only spots. I am bit concern, what must be the matter?

Answer:

If oral contraceptive pills are taken consistently, they often decrease the amount of bleeding that a woman has with her period. They may even cause her not to have a period. However, if you are not taking the pill every month, you should make sure that you are not pregnant.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University